Thunderstorm Wind, Grafton
- When
- August 25, 4:53 PM EST to 4:57 PM EST
- Where
- Grafton County, Hanover
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 43.700, -72.280
A severe thundestorm downed large tree limbs in Hanover.
Numerous severe thunderstorms began developing statewide during the late afternoon of August 17th and continued through the evening hours. Wind damage was widespread with these storms along with a few reports of large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GYX wrote it up.
Numerous severe thunderstorms began developing statewide during the late afternoon of August 17th and continued through the evening hours. Wind damage was widespread with these storms along with a few reports of large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Aug 25, 1:11 PM EST, 3 hours 42 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 211 PM EDT SAT AUG 25 2007 .SYNOPSIS... A SLOW MOVING COLD FRONT WILL MOVE SOUTHEAST ACROSS THE REGION TONIGHT...STALLING NEAR THE COAST ON SUNDAY BEFORE MOVING OUT TO SEA SUNDAY NIGHT. HIGH PRESSURE WILL BUILD ACROSS THE REGION MONDAY AND TUESDAY. A SLOW-MOVING COLD FRONT WILL CROSS THE REGION LATE WEDNESDAY THROUGH THURSDAY. HIGH PRESSURE FOLLOWS THE FRONT FOR FRIDAY AND SATURDAY. && .NEAR TERM /UNTIL 10 PM THIS EVENING/... MAIN CONCERN IS STRONG TO SVR TSTMS THAT ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING. SPC HAS JUST ABOUT THE ENTIRE FA IN A SLGT RISK AREA. WILL CONTINUE THE ENHANCED WORDING FOR LARGE HAIL, DAMAGING WINDS, HEAVY RAIN AND FREQUENT LIGHTNING IN THE GRIDS AND ZONES. && .SHORT TERM /10 PM THIS EVENING THROUGH 6 PM SUNDAY/... A SLOW MOVING CDFNT WILL MOVE SE ACROSS THE FA TNGT...STALLING NEAR THE COAST ON SUNDAY. THIS WILL BRING SCT SHRA AND TSTMS OVERNIGHT AND DURING THE DAY ON SUNDAY. EVEN WITH THE CDFNT NEAR TO THE COAST ON SUNDAY THE HOT AND VERY HUMID AIR MASS WONT COMPLETELY CHANGE ACROSS THE FA. MOS GUIDANCE ONLY LOWERS SFC DEW POINTS INTO THE 60S THRU SUNDAY AFTERNOON. GENERALLY USED A BLEND OF NAM AND GFS40 ALONG WITH MAV AND MET MOS GUIDANCE...THOUGH LEANED MORE TOWARD MAV MOS OVER MET MOS. && .LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/... HEIGHTS GRADUALLY LOWER THROUGH THE PERIOD WITH A RETURN OF NORMAL OR SLIGHTLY BELOW NORMAL TEMPERATURES BY THE LATTER HALF OF THE WORK WEEK. A SERIES OF COLD FRONTAL PASSAGES WILL BRING SCATTERED CONVECTION OTHERWISE DRY WEATHER EXPECTED FOR MUCH OF THE PERIOD. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... SHORT TERM /18Z SATURDAY THROUGH SUNDAY/...STG TO SVR TSTMS PSBL THRU THIS EVENING WITH SLGT RISK OF SVR WX PER SPC OUTLOOK. PSBL STG GUSTY WINDS, HAIL, BRIEFLY LIFR CONDITIONS AND FREQUENT LIGHTNING PSBL WITH ANY TSTMS THRU THIS EVENING. POP NOT HI ENOUGH TO MENTION IN TAFS AT THIS TIME BUT IT CONTINUES TO BE HIGHLIGHTED IN THE TWB ROUTE FCST. AFTER THIS EVENING STILL SCT SHRA AND TSTMS PSBL WITH BRIEFLY LWR CONDS. OTRW VFR TO MVFR IN H WITH PATCHY F FORMING LATER TNGT...ESPECIALLY AT KLEB WHERE LIFR CONDS PSBL. ON SUNDAY THE SLOW MOVING CDFNT WILL STALL NEAR THE COAST AND AN UNSTABLE AIR MASS WILL REMAIN EVEN WELL BEHIND THE FNT DUE TO SW FLOW ALOFT AND SFC DEW POINTS STILL IN THE 60S ACROSS THE FA. THUS A CHC OF SHRA AND TSTMS REMAINS FOR SUNDAY THOUGH POP NOT HIGH ENOUGH TO FCST IN THE TAFS AT THIS TIME. LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...SCATTERED THUNDERSTORMS ARE EXPECTED WEDNESDAY AND WEDNESDAY NIGHT AHEAD OF A COLD FRONT. && .MARINE... SHORT TERM /18Z SATURDAY THROUGH SUNDAY/...WILL CONTINUE THE MINIMAL SMALL CRAFT ADVISORY FOR SEAS THOUGH A FEW S TO SW GUSTS COULD REACH THE 25 KT SCA THRESHOLD FOR WINDS. WINDS LATER TNGT AS THE PRES GRADIENT EASES. SEAS LET UP BLO SCA LVLS FOR SUNDAY DESPITE A CONTINUED ONSHORE FLOW. LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...OUTSIDE OF SCATTERED CONVECTION WITH A SERIES OF COLD FRONTAL PASSAGES...WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT VALUES. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT SUNDAY FOR ANZ150. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 1011 AM EDT SAT AUG 25 2007 ANZ150-MEZ007>009-012>014-018>028-NHZ001>010-013-014-261415- STONINGTON ME TO MERRIMACK RIVER MA OUT TO 25 NM-NORTHERN OXFORD- NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-SOUTHERN FRANKLIN- SOUTHERN SOMERSET-INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN- KENNEBEC-INTERIOR WALDO-COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC- LINCOLN-KNOX-COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS- NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL- SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM- COASTAL ROCKINGHAM- 1011 AM EDT SAT AUG 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND THE COASTAL WATERS FROM STONINGTON ME TO THE MERRIMACK RIVER MA. .DAY ONE...TODAY AND TONIGHT THE STORM PREDICTION CENTER IS FORECASTING A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL FOR THE REGION THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING FOR SEVERE WEATHER REPORTS OF ANY HAIL OR WIND DAMAGE. SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN THEIR REPORTS. THE PUBLIC IS ALSO ASKED TO RELAY REPORTS OF HAIL OR DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE... 1-877-633-6772...WHEN YOU CAN DO SO SAFELY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 258 PM EDT SAT AUG 25 2007 MEZ009-251930- CENTRAL SOMERSET- 258 PM EDT SAT AUG 25 2007 ...STRONG THUNDERSTORMS WILL IMPACT SOMERSET COUNTY THROUGH 330 PM EDT... AT 258 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 2 MILES NORTHEAST OF LONG POND...OR ABOUT 10 MILES EAST OF JACKMAN...MOVING EAST AT 25 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND LONG POND AND BRASSUA THROUGH 330 PM EDT. SMALL HAIL...HEAVY DOWNPOURS...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY. ES
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 409 PM EDT SAT AUG 25 2007 MEZ009-252100- CENTRAL SOMERSET- 409 PM EDT SAT AUG 25 2007 ...STRONG THUNDERSTORMS WILL IMPACT SOMERSET COUNTY THROUGH 500 PM EDT... AT 409 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF SEBOOMOOK TO 10 MILES SOUTHWEST OF SEBOOMOOK... MOVING EAST AT 30 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND SEBOOMOOK...NORTHWEST TOWARD COMSTOCK AND TO THE SOUTH NEAR ROCKWOOD THROUGH 500 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...FREQUENT CLOUD-TO-GROUND LIGHTNING AND WIND GUST UP TO 50 MPH CAN BE EXPECTED. SEEK SAFE SHELTER IF THREATENING WEATHER APPROACHES. BOATERS AND CAMPERS SHOULD SEEK SHELTER NOW BEFORE THREATENING WEATHER ARRIVES. SJC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 509 PM EDT SAT AUG 25 2007 NHZ001>003-005-007-252245- NORTHERN COOS-NORTHERN GRAFTON-SOUTHERN COOS-SOUTHERN GRAFTON-SULLIVAN- 509 PM EDT SAT AUG 25 2007 ...STRONG THUNDERSTORMS WILL REACH SULLIVAN...GRAFTON...AND COOS COUNTIES BETWEEN 600 PM AND 700 PM EDT... SCATTERED STRONG TO SEVERE THUNDERSTORMS OVER VERMONT ARE RACING EASTWARD AT CLOSE TO 40 MPH. THESE STORMS WILL ARRIVE IN THE CONNECTICUT RIVER VALLEY OF NEW HAMPSHIRE BY 700 PM EDT. HAIL...HEAVY DOWNPOURS...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED WITH THESE STORMS. YOU SHOULD LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. WHEN THUNDERSTORMS APPROACH YOU SHOULD ALWAYS SEEK SAFE SHELTER IMMEDIATELY. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY. ES
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 552 PM EDT SAT AUG 25 2007 MEZ007>009-252315- CENTRAL SOMERSET-NORTHERN FRANKLIN-NORTHERN OXFORD- 552 PM EDT SAT AUG 25 2007 ...STRONG THUNDERSTORMS WILL REACH OXFORD COUNTY...SOMERSET COUNTY AND FRANKLIN COUNTY BY 700 PM EDT... SCATTERED STRONG THUNDERSTORMS OVER EASTERN QUEBEC WILL ARRIVE IN NORTHERN OXFORD...NORTHERN FRANKLIN...AND CENTRAL SOMERSET COUNTIES IN MAINE BY 700 PM EDT. THESE STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND COBURN GORE...JACKMAN...PITTSTON FARM...ATTEAN...DAVIS...TIM POND...LONG POND...SEBOOMOOK...EUSTIS AND BRASSUA THROUGH 715 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED. YOU SHOULD LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. WHEN THUNDERSTORMS APPROACH YOU SHOULD ALWAYS SEEK SAFE SHELTER IMMEDIATELY. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY. ES
The Burlington radar (KCXX), 115 km away, was scanning. The volume nearest the first event began at 21:51 UTC.
13 thunderstorm wind, 3 hail. Local standard time, as filed.
A severe thundestorm downed large tree limbs in Hanover.
A severe thunderstorm brought down large branches and wires as well as one large tree.
A severe thunderstorm downed numerous trees and power lines in Hebron.
A severe thunderstorm downed numerous trees and wires in Plymouth.
A severe thunderstorm produced .88 inch hail 10 miles south southwest of Claremont.
A severe thunderstorm downed numerous trees and power lines in Warren.
A severe thunderstorm downed numerous trees and power lines in Wentworth.
A severe thunderstorm downed numerous trees and power lines in Sandwich.
A severe thunderstorm downed numerous trees and power lines in Moultonboro.
A severe thunderstorm downed numerous trees and power lines near Campton.
A severe thunderstorm produced .75 inch hail in Newport.
A severe thunderstorm produced .75 inch hail in Sunapee.
A severe thunderstorm downed several trees on Glidden Road in west Unity.
A severe thunderstorm downed trees in Tamworth.
A severe thunderstorm downed trees in Madison.
A severe thunderstorm downed trees on power lines in Conway Center.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Hampshire in 2007Every state in 2007This day in weather historyWarnings in New Hampshire, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 54845, 54846, 54847, 54848, 54840, 54849, 54850, 54851, 54852, 54853, 54841, 54844, 54858, 54860, 54861, 54863.